MAUDE Adverse Event Report: AMO MANUFACTURING USA, LLC CATALYS SYSTEM; OPHTHALMIC FEMTOSECOND LASER

AMO MANUFACTURING USA, LLC CATALYS SYSTEM; OPHTHALMIC FEMTOSECOND LASER
Model Number 0160-6020
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Wound Dehiscence (1154); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/17/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Section a2, a4 and a5: unknown/ not provided.Section d6a: if implanted, give date: not applicable, as the catalys system is not an implantable device.Section d6b: if explanted, give date: not applicable, as the catalys system is not an implantable device.Section h3: the catalys system was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson & johnson surgical vision, inc has been submitted.
 
Event or Problem Description
Customer reported that they were initially unable to enter the side port incision after using the catalys system, then discovered that the eipert forcep was bent.Physician successfully entered side port with a sinski but was unable to find the incision with a cannula, so they used a 1.0 mm blade to open the incision.He opened the primary incision easily with a new eipert.At the end of the case, the primary incision leaked, necessitating sutures, which the physician attributed to a possible 'wound burn' from phaco (centurion).He also faced initial occlusion and foot pedal connection issues with the centurion phaco machine.Despite these challenges, the side port incision self-sealed, and the cataract surgery and iol implant were successfully completed without further surgical intervention or harm to the patient.The capsulotomy was completed and he liked the lens softening.Application support manager (asm) discussed cataract incision geometry with doctor.No further information was provided.
 
Additional Manufacturer Narrative
Corrected data: based on further review of the complaint file, it was noted that the device manufacturer date information was not accurate on the initial medwatch report.The following section have been updated accordingly.Section h4: device manufacturer date: may 22, 2022.

Brand Name
CATALYS SYSTEM
Common Device Name
OPHTHALMIC FEMTOSECOND LASER
Manufacturer (Section D)
AMO MANUFACTURING USA, LLC
510 cottonwood drive
milpitas CA 95035
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key21139171
Report Number3012236936-2025-000011
Device Sequence Number20705744
Product Code OOE
UDI-Device Identifier05050474617186
UDI-Public(01)05050474617186
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K172002
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number0160-6020
Device Catalogue Number0160-6020
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/17/2024
Supplement Date Received by Manufacturer02/13/2025
Initial Report FDA Received Date01/13/2025
Supplement Report FDA Received Date02/13/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/22/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexPrefer Not To Disclose